Hi everyone, When I was maybe 20-21 I finally found Prozac and it changed my life around for the better. I got up to 60 mg for my ocd, anxiety and panic. I started to get lazy with taking pills and eventually when I ran out I wasn’t able to fill my prescription. Well maybe a little less than a year later I was able to get a new doctor and rX some Prozac but starting on my 5th day of 10 mg I had a strange new anxiety symptom. It felt like I was going to fall into the sky and the sky seemed so huge and overwhelming and caused so much anxiety. Since then the panic and fear of this seems to not have stopped and it’s really becoming interfering and bothersome. It’s only been 2 more days since that initial feeling but I immediately stopped, because the fear was so awful and irrational? Does anyone know anything about this or any helpful advice?
Hi Mark. I’m thinking since it was a good medicinefor you before that it should also work now. I don’t think you were on it long enough this time for it to help yet. Your feeling of falling into the sky may have been just anxiety from something in your subconscious not necessarily a side effect from the Prozac. Also, maybe 10mg is not a high enough dose. Please call your doctor for the best advice. I feel for you and understand because I am on my 6th day at 20mg and still have anxiety. Let’s hang in there. Best wishes.
Hi, Mark! This is a common side effect of antidepressant/anxiolytics when initiating treatment and generally resolves within just a few days to a week or two. "Very common (10% or more of users): Anxiety (up to 15%), nervousness (up to 14%)" "Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation." "Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve. Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness" Try to hang in there and be patient as it will take a little while for your metabolism to adjust to the medication and before you feel the full effects. Don't let anxiety over anxiety get the better of you... it's self-defeating... and before you know it you'll be feeling great again. Best regards, Wildcat
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Nov 1st, 2018), Cerner Multum™ (updated Nov 1st, 2018), Wolters Kluwer™ (updated Oct 31st, 2018) and others. To view content sources and attributions, please refer to our editorial policy.